Well-posed boundary value problems for linear evolution equations on a finite interval

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

We identify the class of smooth boundary conditions that yield an initial-boundaryvalue problem admitting a unique smooth solution for the case of a dispersive linearevolution PDE of arbitrary order, in one spatial dimension, defined on a finiteinterval.This result is obtained by an application of a spectral transform method, introducedby Fokas, which allows us to reduce the problem to the study of the singularitiesof the set of functions arising as the unique solution of a certain linearsystem.
Original languageEnglish
Pages (from-to)361-382
Number of pages22
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume136
Issue number2
DOIs
Publication statusPublished - Mar 2004

Fingerprint Dive into the research topics of 'Well-posed boundary value problems for linear evolution equations on a finite interval'. Together they form a unique fingerprint.

  • Cite this